Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 213, NWS Memphis, TN

November 21, 2007Clay County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Nov 21, 2007, 3:15 PM CST for Clay County, Randolph County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 3:15 PM CST (21:15 UTC)
Expired
Nov 21, 2007, 4:00 PM CST
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Randolph County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 21, 12:47 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 10:20 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Nov 21, 10:20 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CST WED NOV 21 2007

.DISCUSSION...

THE SURFACE COLD FRONT REMAINS WELL WEST OF THE FORECAST AREA. IT
WAS ROUGHLY STRETCHED FROM ST. LOUIS TO SPRINGFIELD TO
FAYETTEVILLE TO FORT WORTH. THE FRONT WILL SLOWLY ADVANCE TOWARD
THE REGION TODAY AND MAKE ITS WAY INTO NORTHWEST PORTIONS OF THE
FORECAST AREA AROUND 430 PM.

EXTENSIVE CLOUD COVER WITH MINIMAL BREAKS COULD POSE SOME
DETTERENT FOR SEVERE THUNDERSTORM DEVELOPMENT. HOWEVER...DESTABALIZATION
HAS BEEN OCCURRING TO THE WEST OVER ARKANSAS THIS MORNING. LAPS
DATA INDICATES LIS NEAR -2 OVER CENTRAL ARKANSAS. DEWPOINTS SHOULD
COME UP A COUPLE OF DEGREES ESPECIALLY OVER NW MS BY THIS
AFTERNOON. WILL HAVE TO WAIT FOR THE MAIN SHOW ALONG/JUST AHEAD OF
THE FRONT LATER THIS AFTERNOON. DAYTIME TEMPERATURES MAY BE A
DEGREE OR TWO COOLER THAN FORECAST IF CLOUD COVER REMAINS TOO THICK.

OVERALL...CURRENT FORECAST HANDLES SCENARIO WELL. ONLY TWEAKED HOURLY GRIDS
TO BE MORE REPRESENTATIVE OF CURRENT OBS.

&&

.PREV DISCUSSION... /ISSUED 408 AM CST WED NOV 21 2007/

DISCUSSION...

A WEAK UPPER LEVEL SHORTWAVE DISTURBANCE EMBEDDED WITHIN SOUTHWEST
FLOW ALOFT WILL MOVE ACROSS THE MID SOUTH THIS MORNING. SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF THIS FEATURE ACROSS
AREAS WEST OF THE MISSISSIPPI RIVER AND WILL MOVE ACROSS THE
REMAINDER OF THE FORECAST AREA THIS MORNING. EXPECT MOST OF THESE
STORMS TO REMAIN BELOW SEVERE LIMITS...AS ONLY WEAK INSTABILITY
ALOFT EXISTS. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE
THROUGH THE DAY WITH DEWPOINTS REACHING INTO THE LOW AND MID 60S
BY THIS AFTERNOON. AS WEAK SURFACE HEATING COMBINES WITH HIGHER
DEWPOINTS THIS AFTERNOON...EXPECT MODEST INSTABILITY TO DEVELOP.
SBCAPES WILL RANGE FROM 500-1000J/KG WITH LI/S BETWEEN -2C AND -3C
BY LATER THIS AFTERNOON.

A MORE POTENT UPPER LEVEL SHORTWAVE CURRENTLY OVER THE ROCKIES
THIS MORNING WILL QUICKLY EJECT EASTWARD INTO THE PLAINS STATES
BY LATER THIS AFTERNOON. THIS WILL HELP TO DRIVE A STRONG COLD
FRONT TOWARDS THE MID SOUTH BY THIS EVENING. IN ADDITION...A
SURFACE LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE FRONT THIS
MORNING OVER THE RED RIVER VALLEY AND MOVE QUICKLY NORTHEAST INTO
THE MID MISSISSIPPI VALLEY BY LATER THIS EVENING. WITH MODEST
INSTABILITY IN PLACE...EXPECT ADDITIONAL LINES OF SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG AND JUST IN ADVANCE OF THE FRONT
AND LOW PRESSURE SYSTEM. DEEP LAYER WIND FIELDS WILL STRENGTHEN JUST
AHEAD OF THE FRONT AND SURFACE LOW WITH 0-6KM SHEAR APPROACHING
40KTS AND 0-1KM HELICITY VALUES APPROACHING 200M2/S2. THESE
STRONGER WINDS AND HELICITY COMBINED WITH THE MODEST INSTABILITY
SHOULD ALLOW FOR SOME STORMS TO BECOME SEVERE...WITH POSSIBLE
ISOLATED SUPERCELLS EMBEDDED WITHIN LINE SEGMENTS ALONG AND JUST
AHEAD OF THE FRONT THIS EVENING. THE GREATEST THREATS WITH ANY
STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES. THE GREATEST THREAT FOR SEVERE STORMS WILL BE BETWEEN
3PM AND 10 PM TONIGHT.

THE STRONG FRONT SHOULD EXIT THE MID SOUTH LATE TONIGHT WITH DRY
AND COLD AIR FILTERING INTO THE AREA UNDER STRONG AND GUSTY
NORTHWEST WINDS. TEMPERATURES WILL DROP RAPIDLY BEHIND THE FRONTAL
PASSAGE AND WILL STRUGGLE TO MAKE IT OUT OF THE 40S IN MANY AREAS
FOR THANKSGIVING DAY. DRY AND UNSEASONABLY COOL WEATHER WILL
CONTINUE THROUGH FRIDAY AS CANADIAN HIGH PRESSURE MOVES ACROSS THE
REGION.

BY THIS WEEKEND...ANOTHER POTENT NORTHERN STREAM SHORTWAVE WILL
DIVE SOUTHEAST ACROSS THE WESTERN STATES AND INTO THE SOUTHERN
PLAINS BY FRIDAY AND PHASE WITH A CONTINUED ACTIVE SOUTHERN
STREAM. THIS WILL ALLOW FOR SURFACE LOW PRESSURE TO DEVELOP ACROSS
THE NORTHWEST GULF ON SATURDAY. THIS SURFACE LOW PRESSURE WILL
THEN LIFT NORTHEAST ACROSS THE SOUTHEAST U.S. AND STRENGTHEN AS A STRONG
UPPER LEVEL LOW TO THE NORTHWEST TRACKS ACROSS OUR AREA. DEEP
MOISTURE ASSOCIATED WITH THIS SYSTEM WILL STREAM NORTHWARD FROM
THE GULF OF MEXICO AND INTO OUR AREA THIS WEEKEND. PRECIPITATION
SHOULD BREAK OUT ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA
LATE FRIDAY NIGHT AND MOVE NORTHWARD ACROSS THE REMAINDER OF THE
AREA ON SATURDAY. WITH COLD AIR IN PLACE...WILL NEED TO WATCH FOR
POSSIBLE WINTER TYPE PRECIPITATION ACROSS NORTHERN PORTIONS OF THE
MID SOUTH SATURDAY AFTERNOON INTO SATURDAY NIGHT. AT THIS
TIME...TEMPERATURES ARE BORDERLINE TO SUPPORT WINTER PRECIPITATION
IN THESE AREAS AND CONSIDERING THE SYSTEM IS STILL SEVERAL DAYS
OUT WILL KEEP ANY WINTER PRECIP WORDING OUT OF THE FORECAST FOR
NOW. TEMPERATURES SHOULD WARM SUFFICIENTLY BY SUNDAY TO KEEP
PRECIPITION IN THE LIQUID FORM. RAIN WILL CONTINUE THROUGH SUNDAY
NIGHT AND MONDAY AS THE UPPER LOW MOVES OVERHEAD. AGAIN...WILL
NEED TO BE WARY OF ANY POSSIBLE WINTER PRECIP AS THE STRONG UPPER
LOW MOVES OVERHEAD AND DYNAMICALLY COOLS THE ATMOSPHERE. THIS WILL
CONTINUE TO BE MONITORED BY LATER FORECAST SHIFTS. IT APPEARS AT
THIS TIME THAT ANY SEVERE THREAT ASSOCIATED WITH THE WARM SECTOR
WILL REMAIN TO OUR SOUTHEAST. HEAVY RAINFALL MAY BE THE GREATEST
THREAT ASSOCIATED WITH THIS WEEKEND SYSTEM.

HIGH PRESSURE WILL RETURN FOLLOWING THE DEPARTURE OF THIS WEEKENDS
LOW PRESSURE SYSTEM WITH DRY AND WARMER WEATHER ANTICIPATED FOR
LATER NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  44  48  34 / 100  90  10  10
MKL  70  43  47  29 / 100  90  10  10
JBR  68  40  47  29 / 100  70  10  10
TUP  73  46  51  34 /  90 100  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC/JLH
Hazardous weather outlook, Nov 21, 4:41 AM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CST WED NOV 21 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
441 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH LATE THIS AFTERNOON AND THIS EVENING.

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS
MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM
WILL IMPACT THE MID SOUTH THROUGH MIDDAY. WITH ONLY LIMITED
INSTABILITY IN PLACE...EXPECT THESE STORMS TO REMAIN BELOW SEVERE
LIMITS.

A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH LATE THIS
AFTERNOON AND EVENING. THUNDERSTORMS WILL REDEVELOP ALONG AND JUST
AHEAD OF THE FRONT. MODEST INSTABILITY AND STRENGTHEN WIND FIELDS
WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE PRIMARY
HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE MOST INTENSE STORMS.

THE BEST TIMING FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM
CST...ALONG AND JUST OUT AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE REQUIRED LATE THIS AFTERNOON AND EVENING.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 8:01 AM CSTFlash Flood WarningMEGShelby119 min
Nov 21, 5:02 PM CSTSevere Thunderstorm WarningMEGLake, Obion43 min
Nov 21, 2:47 PM CSTSevere Thunderstorm WarningMEGRandolph28 min
Nov 21, 3:57 PM CSTSevere Thunderstorm WarningMEGClay53 min
Nov 21, 4:09 PM CSTSevere Thunderstorm WarningMEGGreene51 min
Nov 21, 4:43 PM CSTSevere Thunderstorm WarningMEGLee, St. Francis62 min
Nov 21, 5:19 PM CSTSevere Thunderstorm WarningMEGLee, Phillips71 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.